Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 33, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 6, 2023, 3:40 PM MDT for 12 counties in Colorado. It took effect at May 7, 2023, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2023, 3:40 PM MDT (21:40 UTC)
- In effect from
- May 7, 2023, 11:00 AM MDT
- Expired
- May 7, 2023, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2616 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS85 KPUB 062140 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 340 PM MDT Sat May 6 2023 COZ224-225-227>230-232-233-237-071345- /O.UPG.KPUB.FW.A.0024.230507T1700Z-230508T0200Z/ /O.NEW.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/ /O.CON.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 340 PM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-226-231-234>236-070400- /O.CON.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 340 PM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... * Affected Area...Fire Weather Zones 221, 226, 231, 234, 235 and 236. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
056 WWUS85 KPUB 070316 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 916 PM MDT Sat May 6 2023 COZ224-225-227>230-232-233-237-071930- /O.CAN.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ /O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 916 PM MDT Sat May 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR FIRE WEATHER ZONES 224, 225, 227, 228, 229, 230, 232, 233, AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 224, 225, 227, 228, 229, 230, 232, 233 and 237. * Winds...West 15 to 25 mph with gusts up to 40 mph on Sunday. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-226-231-234>236-070430- /O.CAN.KPUB.FW.W.0032.000000T0000Z-230507T0400Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway-Kiowa County Including Eads- Bent County Including Las Animas-Prowers County Including Lamar- 916 PM MDT Sat May 6 2023 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 226, 231, 234, 235, AND 236... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Winds in the area have decreased, so the Red Flag Warning for Tonight has been canceled. $$
657 WWUS85 KPUB 070957 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MDT Sun May 7 2023 COZ224-225-229-230-080200- /O.NEW.KPUB.FW.A.0025.230508T1700Z-230509T0100Z/ /O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 357 AM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 229 AND 230... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 229, AND 230... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zones 224, 225, 229 and 230. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ227-228-232-233-237-080200- /O.CON.KPUB.FW.W.0033.230507T1700Z-230508T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 357 AM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 232, 233, AND 237... * Affected Area...Fire Weather Zones 227, 228, 232, 233 and 237. * Winds...West 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
630 WWUS85 KPUB 072045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 245 PM MDT Sun May 7 2023 COZ224-225-081245- /O.UPG.KPUB.FW.A.0025.230508T1700Z-230509T0100Z/ /O.NEW.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/ /O.NEW.KPUB.FW.A.0026.230509T1700Z-230510T0100Z/ /O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 245 PM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MDT Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch for Monday is no longer in effect. * Affected Area...Fire Weather Zones 224 and 225. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-081245- /O.UPG.KPUB.FW.A.0025.230508T1700Z-230509T0100Z/ /O.NEW.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/ /O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 245 PM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ233-081245- /O.NEW.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/ /O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ Eastern Las Animas County Including Pinon Canyon- 245 PM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MDT Monday. * Affected Area...Fire Weather Zone 233. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-228-232-237-080200- /O.CON.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Baca County Including Springfield and Eastern Comanche Grasslands- 245 PM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 232, AND 237... * Affected Area...Fire Weather Zones 227, 228, 232 and 237. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
289 WWUS85 KPUB 080200 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 800 PM MDT Sun May 7 2023 COZ224-225-081800- /O.EXP.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ /O.CON.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/ /O.CON.KPUB.FW.A.0026.230509T1700Z-230510T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 800 PM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... * Affected Area...Fire Weather Zones 224 and 225. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-233-081800- /O.EXP.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ /O.CON.KPUB.FW.W.0034.230508T1700Z-230509T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 800 PM MDT Sun May 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... * Affected Area...Fire Weather Zones 229, 230 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-228-232-237-080300- /O.EXP.KPUB.FW.W.0033.000000T0000Z-230508T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Baca County Including Springfield and Eastern Comanche Grasslands- 800 PM MDT Sun May 7 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 232, AND 237... Winds will wane overnight and humidities shoulder recover quickly over the next few hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:04 PM MDT, 36 minutes earlier.
Area forecast discussion, May 6, 3:04 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 304 PM MDT Sat May 6 2023 .SHORT TERM...(This evening through Sunday) Issued at 304 PM MDT Sat May 6 2023 Key Messages: 1)Critical Fire Weather conditions continue through this evening, and start back up again tomorrow late morning. Currently.. Water vapor imagery shows our persistent dry southwesterly pattern remaining in place today, with an upper-level low moving across the Northern Rockies and into the Northern Plains. An area of enhanced upper level winds associated with the longwave trough axis is moving overhead, helping to keep gusty southwesterly winds in place at the surface as the pressure gradient tightens this afternoon. Alamosa is already seeing gusts up to 45 mph as of 2pm, and many locations are already seeing dewpoints down into the teens and single digits. Most of our mountain adjacent plains are already seeing Red Flag conditions, which are expected to persist into this evening. The Air Force Academy is already down to 9% relative humidity with gusts up to 30 mph. Rest of Tonight.. Shortwave energy embedded in southwesterly flow looks to keep isolated showers and weak thunderstorms over our central mountains and the Palmer Divide into this evening. Gusty outflow winds look to be more likely than meaningful precipitation with any convection that manages to develop for the rest of this evening. Winds on our plains look to weaken slightly earlier than last night, as more favorable jet placement pushes off to our northeast. Overnight low temperatures look to remain fairly close to normal for most locations, under mostly clear sky conditions. Mid-level cloud cover begins to increase from west to east early tomorrow morning as more shortwave energy translates across the area. Tomorrow.. Our pattern remains largely the same as we head into Sunday, though the extent of fire weather concerns looks to be somewhat less. As the upper low continues to push across the northern plains, our flow becomes slightly more zonal aloft, with an overall less organized wind pattern. Still expecting very dry air at the surface for tomorrow, but winds look to remain below Red Flag thresholds for our both far eastern plains and the Palmer Divide. Have upgraded tomorrow's Fire Weather Watch to a Red Flag Warning for the San Luis Valley, our eastern mountains, the southern I-25 corridor, and portions of Otero, Las Animas, and Baca counties. Embedded shortwave energy passes to our north once again, bringing chances for isolated to scattered showers and weak thunderstorms to our La Garitas, the central mountains, Fremont and Teller counties, and the Palmer Divide tomorrow afternoon and tomorrow evening. Primary risks associated with storms tomorrow will be lightning and gusty outflow winds. .LONG TERM...(Sunday night through Saturday) Issued at 304 PM MDT Sat May 6 2023 Key messages: 1) Critical fire weather conditions likely to persist Monday- Thursday, most persistent across the San Luis Valley and the south. The most significant day looks to be Wednesday. 2) Periodic frontal intrusions into northern portions of the CWA Monday-Tuesday may produce a few late day showers or weak storms. 3) Better agreement in medium range guidance for the mid-late week upper low; the proximity of which will result in a transition to cooler temperatures and an uptick in shower thunderstorm chances. Detailed discussion: Latest medium range guidance coming into much better agreement on pattern evolution over the western CONUS, increasing confidence on the sensible weather and impacts next week. Monday-Tuesday... As the upper trough dives towards the Great Basin early in the week, the pattern amplifies turning from west/southwest to south/southwest by Wednesday. Unidirectional flow combined with a very dry air mass in place will produce critical fire conditions both days. Even though critical conditions appear to be a minimum on Monday, still anticipate thresholds to be met/exceeded in the San Luis Valley and southern I-25 corridor. This area of critical fire conditions is expected to expand into much of the adjacent eastern plain on Tuesday. Meanwhile along the Palmer Divide and our northern plains, a front will periodically sink southward, producing chances for showers and a few weak thunderstorms each afternoon/evening. Wednesday... The base of the upper trough and reflected cold front reaches the four corners, pushing from west-east late in the day. This should set the stage for yet another day of widespread critical fire conditions across much of the region. In fact wind gusts are progd to be the highest of any day of the week. These winds combine with the dry air mass (humidities in the single digits) for likely another widespread critical fire weather day. Shower/storms chances will be on the uptick as large scale forcing moves overhead beginning Wednesday as well. Will need to keep an eye on strong- severe thunderstorm potential over the eastern plains as SBCAPE progs jump to 1000-1500 j/kg late Wednesday afternoon and early evening. Thursday-Saturday... The upper low closes, stalls, as it occludes across WY/MT. Expect a critical fire conditions to gradually decrease with cooler temperatures as a result. Unsettled weather will continue across southern Colorado as embedded shortwaves rotate around the closed WY/MT low. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1124 AM MDT Sat May 6 2023 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS for the next 24 hours. Southwesterly winds gusting up to 45kt are expected at KALS for the rest of this afternoon, and up to 35kt are expected for KCOS and KPUB. Winds are expected to weaken after around 02Z this evening. Mid-level cloud coverage is expected to increase for tomorrow, with precipitation chances remaining low at all three sites. Thunderstorms could develop within the vicinity of KCOS tomorrow afternoon, but will likely remain off station over the higher terrain north and west of the terminal. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for COZ221-224>237. Red Flag Warning from 11 AM to 8 PM MDT Sunday for COZ224-225- 227>230-232-233-237. && SHORT TERM...EHR LONG TERM...HAHN AVIATION...EHR
Hazardous weather outlook, May 6, 11:26 AM MDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Sat May 6 2023 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Sat May 6 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Brisk southwest winds with gusts of 40 to 50 mph, will combine with low relative humidity values below 10 percent. Therefore, critical fire weather conditions are anticipated across the San Luis Valley, the southeastern mountains and much of the eastern plains today from 11 AM until 10 PM MDT. Isolated showers and one or two thunderstorms will be possible this afternoon and evening, mainly for the La Garita Range, north into the central mountains and across the Palmer Divide. Lightning will be the main risk, with outflow winds to 40 mph and small hail possible with stronger storm cores. Any accumulating snowfall across the higher peaks of Lake and Chaffee counties is expected to total less than an inch. .DAYS TWO THROUGH SEVEN...Sunday through Friday High fire danger is expected Sunday through Wednesday for portions of south central and southeast Colorado due to gusty southwest winds and low humidity. Conditions on Wednesday could be particularly dangerous. A few thunderstorms will be possible over the Central Mountains each afternoon and evening Sunday through Wednesday. Lightning and gusty outflow winds to 40 mph are the main storm risks. A few thunderstorms may be possible Monday and Tuesday along a boundary from the Palmer Divide, southeast to Kiowa County. A dryline setup with thunderstorms near the Kansas border is possible Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/88
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.